# SDR 2009FA0000931

- Difficulty date: October 12, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Make and model: Dhav DHC8*
- System (JASC): 2420 · AC Generation System
- Part: Generator
- Part number: 11522185
- Part serial: 115221800385
- Condition: Overheated
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

GENERATOR OVERHEATED.  ENGINEERING HAS IDENTIFIED A SECOND DEFECTIVE WELD IN A MAIN ROTOR BAND (643104-1) THAT PROPAGATED TO A FAILURE CONDITION RESULTING IN A GENERATOR FAILURE IN SERVICE.  THE WELD APPEARS TO SHOW STRONG INDICATIONS OF INCOMPLETE FUSION (ORIGINAL UNMELTED JOINT SURFACE) ALONG THE ID SIDE OF THE WELD.  THE INCOMPLETE FUSION ZONE BEGINS ON ONE END OF THE WELD AT ALMOST 50 PERCENT OF THE THICKNESS AND TAPERS TO NEARLY -0- PERCENT (FULLY WELDED) ON THE OTHER END.
